RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Model. Anal. Inform. Sist.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Model. Anal. Inform. Sist., 2013, Volume 20, Number 3, Pages 77–85 (Mi mais312)  

On Some Problem for a Simplex and a Cube in ${\mathbb R}^n$

M. V. Nevskii

P. G. Demidov Yaroslavl State University, Sovetskaya str., 14, Yaroslavl, 150000, Russia

Abstract: Let $S$ be a nondegenerate simplex in ${\mathbb R}^n$. Denote by $\alpha(S)$ the minimal $\sigma>0$ such that the unit cube $Q_n:=[0,1]^n$ is contained in a translate of $\sigma S$. In the case $\alpha(S)\ne 1$ the translate of $\alpha(S)S$ containing $Q_n$ is a homothetic copy of $S$ with the homothety center at some point $x\in{\mathbb R}^n$. We obtain the following computational formula for $x$. Denote by $x^{(j)}$ $(j=1,\ldots, n+1)$ the vertices of $S$. Let ${\mathbf A}$ be the matrix of order $n+1$ with the rows consisting of the coordinates of $x^{(j)};$ the last column of ${\mathbf A}$ consists of 1's. Suppose that ${\mathbf A}^{-1}=(l_{ij}).$ Then the coordinates of $x$ are the numbers
$$x_k= \frac{\sum_{j=1}^{n+1} (\sum_{i=1}^n |l_{ij}|)x^{(j)}_k -1} {\sum_{i=1}^n\sum_{j=1}^{n+1} |l_{ij}|- 2} \quad (k=1,\ldots,n).$$
Since $\alpha(S)\ne 1,$ the denominator from the right-hand part of this equality is not equal to zero. Also we give the estimates for norms of projections dealing with the linear interpolation of continuous functions defined on $Q_n$.

Keywords: $n$-dimensional simplex, $n$-dimensional cube, axial diameter, homothety, interpolation, projection.

Full text: PDF file (406 kB)
References: PDF file   HTML file

Document Type: Article
UDC: 514.17+517.51
Received: 14.03.2013

Citation: M. V. Nevskii, “On Some Problem for a Simplex and a Cube in ${\mathbb R}^n$”, Model. Anal. Inform. Sist., 20:3 (2013), 77–85

Citation in format AMSBIB
\Bibitem{Nev13}
\by M.~V.~Nevskii
\paper On Some Problem for a Simplex and a Cube in ${\mathbb R}^n$
\jour Model. Anal. Inform. Sist.
\yr 2013
\vol 20
\issue 3
\pages 77--85
\mathnet{http://mi.mathnet.ru/mais312}


Linking options:
  • http://mi.mathnet.ru/eng/mais312
  • http://mi.mathnet.ru/eng/mais/v20/i3/p77

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Моделирование и анализ информационных систем
    Number of views:
    This page:181
    Full text:41
    References:28

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2018